Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 10, 2006, 4:27 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 4:27 PM MST (23:27 UTC)
- Expired
- Aug 10, 2006, 5:30 PM MST
- In force
- 63 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 37 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 102328 FFWPSR AZC013-021-110130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 427 PM MST THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 630 PM MST * AT 421 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TORTILLA FLAT... APACHE TRAIL...AND THE TORTILLA AND FISH CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3356 11128 3357 11152 3342 11150 3342 11129 $$ CJB
1 follow-up statement
000 WGUS75 KPSR 110024 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 521 PM MST THU AUG 10 2006 AZC013-021-110130- MARICOPA AZ-PINAL AZ- 521 PM MST THU AUG 10 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR EXTREME NORTH CENTRAL PINAL AND EXTREME EAST CENTRAL MARICOPA COUNTIES... AT 511 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SINCE 415 PM...RADAR INDICATED THAT BETWEEN ONE AND TWO INCHES OF RAIN HAD FALLEN IN THE AREA AROUND TORTILLA FLAT SOUTH TO THE PINAL COUNTY LINE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TORTILLA FLAT ...APACHE TRAIL...AND THE TORTILLA AND FISH CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3356 11128 3357 11152 3342 11150 3342 11129 $$ CJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:07 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 10, 3:07 PM MST, 1 hour 20 minutes before
AZZ020>028-CAZ030>033-100600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 307 PM MST THU AUG 10 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... AN UNSTABLE AIR MASS THROUGH SATURDAY...WILL CONTINUE TO RESULT IN A CHANCE FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDER STORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER SOUTHWEST AND SOUTH CENTRAL ARIZONA. BY SUNDAY...A LARGE PACIFIC LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE WEST COAST. INCREASING SOUTHWEST FLOW WILL BRING DRY AIR INTO THE REGION SUNDAY AND NEXT WEEK...LIMITING THE CHANCE FOR SHOWERS TO THE HIGHER TERRAIN OF SOUTH CENTRAL ARIZONA NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH SUNDAY... THE ATMOSPHERE IS AGAIN PRIMED THIS EVENING FOR WIDESPREAD CONVECTION OVER PARTS OF AZ...DUE TO AN ENORMOUS AMOUNT OF MOISTURE STREWN OVER SOUTHERN AZ AND SOUTHEAST CA... AND UPPER LEVEL DEFORMATION. MOISTURE... MORNING PLOT CHARTS AND SOUNDINGS SHOWED THE MOISTURE OVER THE SOUTHERN HALF OF AZ...INCLUDING PARTS OF SOUTHEAST CA IS BORDERLINE EXTREME. FOR EXAMPLE PRECIP WATER ON THE YUMA SOUNDING WAS 1.93 INCHES...PHOENIX 1.93 INCHES...AND TUCSON 1.76 INCHES. THESE VALUES ARE BETWEEN 140 TO 180 PERCENT OF NORMAL. AND...SINCE BOTH 850 AND 700 MB MOISTURE VALUES WERE BORDERLINE EXTREME...AND COINCIDENT... THE MAIN HAZARD TODAY IS HEAVY RAIN. WE WILL KEEP THIS IN MIND... AND CONTINUE TO MONITOR THE AREAL CHARACTER OF THE STORMS AND THEIR TRENDS...THEN ISSUE FLASH FLOOD WATCHES AS NEEDED. DYNAMICS... UPPER LEVEL DEFORMATION WAS WAS STILL OBVIOUS OVER CENTRAL AND SOUTHEAST AZ IN SATELLITE IMAGERY. WEAKNESS ALOFT...COMBINED WITH VERY HIGH ATMOSPHERIC MOISTURE INCREASES THE RISK OF CONVECTION THIS EVENING. NEW MODEL GUIDANCE SHOWED 300/250 MB HIGH PRESSURE CENTERS LOCATED IN SOUTHWEST TEXAS THIS MORNING...WILL MOVE WEST TOWARD SOUTHWEST NEW MEXICO BY EVENING...PUTTING MUCH OF SOUTHEAST AND PARTS OF SOUTH CENTRAL AZ UNDER WEAK UPPER DIFFLUENCE. THIS INFERS CONVECTION IN SOUTHEAST AND PARTS OF SOUTH CENTRAL AZ COULD LAST WELL INTO THE NIGHT. FRIDAY AND SATURDAY AFTERNOONS WILL BE A MUCH TOUGHER CALL. A LARGE PACIFIC TROF WILL MOVE INTO THE WESTERN STATES NORTH OF AZ...AND WILL DEVELOP A FAIRLY STRONG (FOR THIS TIME OF YEAR) JET MAX ACROSS THE INTER-MOUNTAIN REGION (FRIDAY) AND ROCKIES (SATURDAY). ENTRANCE REGION JET DYNAMICS (ALBEIT WEAK) IS POSSIBLE ACROSS CENTRAL AND NORTHERN AZ FRIDAY AND SATURDAY. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... MODELS CONTINUE THE TREND OF DEVELOPING A LARGE PACIFIC TROF ALONG THE WEST COAST. INCREASING SOUTHWESTERLY FLOW IS FORECAST DRY OUT SOUTHEAST CA AND SOUTHWEST AZ THIS PERIOD. MOISTURE IS FORECAST TO THIN OVER SOUTH CENTRAL AZ THIS PERIOD...BUT WITH INCREASING AFTERNOON TEMPERATURES COULD LEAD TO A LOW GRADE MONSOON... I.E. SLIGHT CHANCES OF AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL AZ. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX VASQUEZ
Hazardous weather outlook, Aug 10, 6:02 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 602 AM MST THU AUG 10 2006 AZZ021>023-026>028-111315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 602 AM MST THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY INCREASING TO A CHANCE OF THUNDERSTORMS THIS EVENING. STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH TUESDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-111315- SOUTHERN GILA/TONTO NF FOOTHILLS- 602 AM MST THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALLY GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY EACH AFTERNOON AND EVENING FRIDAY...AND JUST A SLIGHT CHANCE OF STORMS SATURDAY THROUGH WEDNESDAY. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALLY GUSTY WINDS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-111315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 602 AM PDT THU AUG 10 2006 /602 AM MST THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:15 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 60 min |
| Aug 9, 9:22 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 53 min |
| Aug 10, 2:46 PM MST | Flash Flood Warning | PSR | Maricopa | 29 min |
| Aug 10, 3:18 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 57 min |
| Aug 10, 4:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.